Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 320, NWS St. Louis, MO

December 28, 2008Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 28, 2008, 1:40 AM CST for Osage County, Missouri. It took effect at Dec 28, 2008, 3:34 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2008, 1:40 AM CST (07:40 UTC)
In effect from
Dec 28, 2008, 3:34 AM CST
Expired
Dec 28, 2008, 9:28 AM CST
In force
6 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Osage County, MO

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.55 ft at Dec 28, 2008, 3:00 AM CST.

actionminormoderate5101512/2812/29
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 280741
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
140 AM CST SUN DEC 28 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION THE 
PAST 24 HOURS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-290739-
/O.NEW.KLSX.FL.W.0320.081228T0934Z-081229T1300Z/
/WPHM7.1.ER.081228T0934Z.081228T1200Z.081228T1300Z.NO/
140 AM CST SUN DEC 28 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 AM SUNDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE BRIEFLY ABOVE FLOOD STAGE EARLY THIS MORNING TO
  NEAR 10.3 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD
  STAGE THIS MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

MARIES RIVER
  WESTPHALIA       10  9.68       3.9    2.4    2.0    1.9
1 follow-up statement
000 
WGUS83 KLSX 281528
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CST SUN DEC 28 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 TO 1.5 INCHES OF 
PRECIPITATION THE PAST 24 HOURS AND NO PRECIPITATION FORECAST IN THE 
NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-281557-
/O.CAN.KLSX.FL.W.0320.000000T0000Z-081229T1300Z/
/WPHM7.1.ER.081228T0728Z.081228T0900Z.081228T1054Z.NO/
927 AM CST SUN DEC 28 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT 9:00 AM SUNDAY THE STAGE WAS 6.5 FEET. 
* FELL BELOW FLOOD STAGE AT 4:54 AM SUNDAY.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.9 FEET BY MONDAY
  MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   12/29  12/30  12/31  01/01  01/02

MARIES RIVER
  WESTPHALIA       10  6.50       2.9    2.4    2.0    1.9    1.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:33 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 27, 11:33 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CST SAT DEC 27 2008

.UPDATE...
/944 PM CST SAT DEC 27 2008/
WOW.  RATHER INCREDIBLE 24 HOURS OF WX FINALLY WINDING DOWN ACROSS
THE FA THIS EVENING. DRY SLOT SURGING THRU MO THIS EVE HAS CAUSED
A LOSS OF ICE NUCLEI...WHICH HAS CAUSED THE VRY SPOTTY POST FNTL
PCPN TO BCM A MIX OF VRY LGT SNOW FLURRIES OR DRIZZLE/FREEZING
DRIZZLE. THIS TRACE TYPE PCPN SHUD END FAIRLY QUICKLY W TO E DURG
THE PREDAWN HRS AS UPR SYS LIFTS NE AND LWR CLDS BGN TO CLR.
EXTRAP OF BACK EDGE OF SC FROM THE 11-39 STLT IMAGERY INDICATES
CLRG SHUD WORK INTO W COUNTIES NR COU ARND 06Z...AND INTO STL AREA
BY ARND 09Z.

TRUETT

&&

.DISCUSSION...
/325 PM CST SAT DEC 27 2008/
LINE OF STRONG THUNDERSTORMS CONTINUED TO MOVE ACROSS SOUTHEAST
MO/SOUTHWEST IL LATE THIS AFTERNOON. COLD FRONT WAS PUSHING ACROSS
CENTRAL MO AND THIS FRONT WILL SWEEP ACROSS THE REGION THIS
EVENING.

WEATHER QUIETS DOWN EARLY IN THE WEEK AS UPPER FLOW PATTERN BECOMES
NEARLY ZONAL ACROSS THE MIDWEST BY MONDAY. THE GFS AND ECMWF DIG ANOTHER
SHORT WAVE INTO THE REGION BY LATE IN THE WEEK.

TPS

&&

.AVIATION...
/1126 PM CST SAT DEC 27 2008/
FOR THE 06Z TAFS...DRYING IN THE WAKE OF SAT SYS IS CAUSING RPD
EROSION OF LO CLDS LT THIS EVE. BACK EDGE OF SC GETTING READY TO
PUSH THRU COU ATTM...AND EXTRAP OF THIS EDGE HAS MVFR CIGS EXITING
UIN BY 07Z...AND STL/SUS BY 08Z.  STG SFC WNDS SHUD GRDLY DROP OFF
OVRNGT AS GRADIENT RELAXES...WITH BIGGEST DROP OCRG SHORTLY AFT
THE CLRG TAKES PLACE. AFT MVFR CIGS CURRENTLY OVR AREA EXIT NXT
FEW HRS IT LOOKS LIKE TRANQUIL VFR FLYING WX IS IN THE OFFING FOR
THE NXT 24 HRS AS SFC RDG SLIDES THRU S PLAINS AND LWR
MSVLY...LEADING TO MILD AND DRY W LO LVL FLOW ACR AREA.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 27, 7:36 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CST SAT DEC 27 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
736 PM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL FLURRIES AND PATCHY FREEZING DRIZZLE ARE EXPECTED THIS
EVENING OVER PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AS WELL
AS WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SNOW ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF
TONIGHT...HOWEVER SPOTTERS ARE URGED TO REPORT ANY HIGH WATER OR
FLOODING THAT THEY OBSERVE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Dec 27, 8:33 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HEAVY RAIN       ELLISVILLE              38.59N 90.59W
12/27/2008  M1.46 INCH       ST. LOUIS          MO   TRAINED SPOTTER

0828 PM     HEAVY RAIN       AVISTON                 38.61N 89.61W
12/27/2008  M1.42 INCH       CLINTON            IL   TRAINED SPOTTER

            SOEM FLOODING ON BACK ROADS.

&&

TRUETT
Local storm report, Dec 27, 10:34 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 PM CST SAT DEC 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLOOD            2 S AVISTON             38.58N  89.61W
12/27/2008                   CLINTON            IL   TRAINED SPOTTER

            WATER RESCUE ONGOING WITH TWO PEOPLE STUCK IN THEIR CAR
            ON THE LAKE BRANCH OF SUGAR CREEK

&&

EVENT NUMBER LSX0801153

TES
Local storm report, Dec 28, 12:55 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 AM CST SUN DEC 28 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1254 AM     HEAVY RAIN       3 E HIGHLAND            38.74N  89.62W
12/28/2008  M2.48 INCH       MADISON            IL   TRAINED SPOTTER

            RAINFALL TOTAL SINCE ABOUT 3 PM SATURDAY

&&

EVENT NUMBER LSX0801154

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:45 PM CSTAreal Flood WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis14 hr
Dec 27, 7:02 PM CSTRiver Flood WarningLSXReynolds24 hr
Dec 28, 2:45 AM CSTRiver Flood WarningLSXLincoln17 hr
Dec 28, 3:03 PM CSTRiver Flood WarningLSXPike22 hr
Dec 28, 3:03 PM CSTRiver Flood WarningLSXPike22 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.